Format

Send to:

Choose Destination
See comment in PubMed Commons below
Gen Hosp Psychiatry. 2012 Nov-Dec;34(6):703.e9-703.e11. doi: 10.1016/j.genhosppsych.2012.03.004. Epub 2012 Apr 18.

Acute neurogenic pulmonary edema following electroconvulsive therapy: a case report.

Author information

  • 1Department of Psychiatry, Shinshu University School of Medicine, Nagano, Japan. takatoh@shinshu-u.ac.jp

Abstract

OBJECTIVE:

We report the case of a 47-year-old man with depression who developed acute dyspnea, hypoxemia, and mild hemoptysis after electroconvulsive therapy (ECT).

METHOD:

Intravenous carbazochrome sodium sulfate hydrate as a hemostatic drug (100 mg/day) was prescribed for 2 days. On the day of ECT, oxygen inhalation (4 L/min) was continued, and SpO2 was maintained at 94-96%.

RESULTS:

Chest radiography showed improvement in alveolar infiltration. Chest CT 6 days after ECT also confirmed the disappearance of ground glass opacities in the lung fields.

CONCLUSION(S):

NPE is life threatening and should be recognized as an uncommon adverse event associated with ECT.

Copyright © 2012 Elsevier Inc. All rights reserved.

PMID:
22516213
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk